Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
Case Reports
. Jun-Jul 2011;167(6-7):541-4.
doi: 10.1016/j.neurol.2010.08.015. Epub 2011 Apr 8.

[L-carnitine Treatment and Fish Odor Syndrome: An Unwaited Adverse Effect]

[Article in French]
Affiliations
Case Reports

[L-carnitine Treatment and Fish Odor Syndrome: An Unwaited Adverse Effect]

[Article in French]
F Rocher et al. Rev Neurol (Paris). .

Abstract

Introduction: Levocarnitine treatment is usually well tolerated, with essentially dose-dependent diarrhea as the main induced adverse effect.

Case report: We report a case of fish odor syndrome during levocarnitine treatment which resolved after levocarnitine discontinuation.

Conclusion: This adverse effect seems to be correlated with excedent carnitine intake and might be expressed when the elimination pathway becomes saturated or in a situation of deficiency enzymatic metabolism.

Similar articles

See all similar articles

Cited by 1 article

Publication types

Supplementary concepts

LinkOut - more resources

Feedback